MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34250320S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Cancer (3262)
Date of Event 08/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "breast cancer patient, case of meta.Primary surgery with long gamma on (b)(6) 2021.Postoperatively, radiotherapy to the affected area.Currently tumor marker 0.As of (b)(6) 2023, there is no fusion and the fracture area appears to be slightly more open than it was immediately after surgery.Nail fracture was confirmed on (b)(6) 2023.
 
Additional Manufacturer Narrative
Kt / 20 nov 2023: please note correction to h3 - "device evaluated by mfg" was changed to "yes".Some imdrf-codes were updated according to investigation conclusion.The reported event could be confirmed, since the device was returned, and matches the alleged failure.With the available radiographs, a formal medical opinion was sought:- two difficulties in this pathological fracture, there seems to be a metastasis from the breast cancer in the bone and a subtrochanteric (reverse) type of fracture.With the available quality and one direction of radiographs, it is difficult to conclude the healing phase of fracture.The non-union most probably caused the nail to break in a fatigue manner.The received nail is completely broken in the webs of the proximal lag screw hole.We can see the misdrilling marks at the proximal end of the nail and heavy the load-bearing points at the medial edge.We can see lines of rest which indicate that the initiation of breakage happened in a fatigued manner, which is caused by the frequent movement at the lag screw junction which created the heavy load bearing point.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to a combination of patient and user related factors.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X320MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17799760
Report Number0009610622-2023-00330
Device Sequence Number17857345
Product Code HSB
UDI-Device Identifier04546540375339
UDI-Public04546540375339
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2026
Device Catalogue Number34250320S
Device Lot NumberK07D161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient RaceAsian